Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
*TRIGGERS* A letter to my pdoc...a little lengthy...a lot personal
avatar
monkeybee posted:
I wrote the following email (this is an abridged version so it wouldn't be too personal--if you can imagine) to my tdoc, which I (obviously) did not send but plan to share tomorrow. Can you read it? I already know what you all will say about the meds...but I still haven't made up my mind what I will do. I am more wondering is this crazy? Could this just be my mind reacting from (hopefully) an end to this depression? Can Klonapin spark hypomania/mania? Thoughts? I really feel like this is a reality for me but I am trying so hard not to make any rash decisions and you all know I overthink EVERYTHING! So...


I have been rehearsing conversation after conversation with you today so I had to write this email. I am, however, not going to send it because if I send you this email, the emails will never end, and our professional relationship will have to end. I really don't want that to happen.

I want to come off of ALL of my meds. I have been feeling very good for several days (I understand that isn't a long time) and spiritual again after this depression and I know the meds deflate my spirituality. And no one can make me take them. No one can shove them down my throat. No one can make me do anything. So I really do have the choice.

The therapist at iop told me that my thinking was way too emotional and sounded hypomanic when I told him I wanted to come off of my meds to regain my spirituality. It is tied to an epiphany I had the other day. I took a very long shower and realizations were flying in my head, much like the 30 conversations I have had with you in my head today, and it occurred to me that 2 years ago when I was very, very manic, I really wasn't very, very manic. God has talked to people all throughout history and he was talking to me. He was telling me to pray for people and casting out demons that were really just fear, and pride, etc. He just did it in a way that I could feel and visualize. And the "mania" was just fear free me, a new creation from the Lord. Then, when the enemy attacked me, I had a nervous breakdown because he attacked me so greatly and I am so susceptible to his lies. And the Lord let this happen and he has let me experience the madness of these manias and depressions for the last 2 years straight with little breaks. But, if I stop taking my meds, I will experience with Him this perfect spirituality again except without all of the madness if I just stay with Him.

It is for several reasons, and mostly because I walked away from him, that God has let me remain in madness for so long. But it is time for this to end. Everything the Lord told me would happen has happened and now He has laid this on my heart. This is why I want to stop taking all of my meds.
Reply
 
avatar
ddnos responded:
Hi Monkeybee,

Thanks for sharing your words/heart with us.

I think I will just share my opinion in "1, 2, 3," format lest I type too much because of not able to express my thoughts accurately.

1. I don't believe that God would ask you to do something that is unhealthy for you, i.e. go off your meds. Do you think He would ask someone with diabetes to go off his/her insulin knowing that it would/could eventually kill them or put them in a diabetic coma? Bipolar is a physical illness that requires medication as one of the methods of treatment; to go off of them would be exactly the same as going off meds for any other physical illness.

2. Ditto what I just said lol (seriously, though)

3. You can still be spiritual and have a relationship with God while on psych meds. If you are not yourself while on meds, then you need to communicate with your pdoc about how your meds make you feel so that you all can work on adjusting and/or changing 1 or more of them. You should not have to go off meds in order to be spiritual - if you think you do, then in my opinion, that is just one sign of irrational thinking.

Talk honestly about everything with your pdoc and tdoc.

Debbie
Forgiveness is letting go of the hope that the past could have been any different --Unknown
 
avatar
monkeybee replied to ddnos's response:
Thank you Debbie. Based on the support you mentioned, if I put my response out there, I would seem irrational. So, more than likely I am being at least at little irrational. I just have to convince my brain that and I will talk to my tdoc tomorrow and see what she says.
 
avatar
ddnos replied to monkeybee's response:
Monkeybee, I'm glad that you will wait until you talk with your tdoc before you do anything. Good for you!

Debbie
Forgiveness is letting go of the hope that the past could have been any different --Unknown
 
avatar
reneegigliotti replied to monkeybee's response:
I understand what you are trying to say in your e-mail. I communicate with my psychologist and psychiatrist via e-mail all the time. However, all e-mails to my psychiatrist get screened by my psychologist. If she agrees the content is something he needs to hear, she forward's them to him. I would never e-mail him directly. I do e-mail her directly. Your e-mail would definitely be one my psychologist and I would discuss thoroughly before she agreed to forward it on to him. I agree with Debbie, discuss all your feelings with your therapist. You may feel differently after a good long chat with her.

Good luck
 
avatar
designmom651 responded:
Monkeybee-
I know how you feel to a tee. When I am manic I am so in touch with God, to the point of feeling as though I am Jesus or Mary. The feeling is very euphoric and I do miss it as times. But I have to remind myself "Everything that goes up Must come Down". So though I know that I can get to that point, it is not worth it. Because the depression out ways the "euphoria". I dont know about you but feeling suicidal for weeks on end and having death linger around me and inside me, is hell on earth. Therefore not worth going off my meds. It is harder to have God in your life to the same exstent, but he is there. He wants you to be happy and healthy. Medication is the only way we can function in this world as bp is not reversable, it is a life long diease. Stay strong and remember staying healthy on meds keep us out of the hospital. I prefere work, home and being a good healthy mom over my wills to take me off my meds.
 
avatar
monkeybee replied to reneegigliotti's response:
Thank you, Renee. I intended the title of this post to say letter to my Tdoc, not my Pdoc. My brain is fried. I don't have my psychiatrist's email and this email is directed to my psychologist. The reason I can't send it is I have a history of sending email, after email, after irrational email when I am manic. I've never done it to her but she is aware of it.


I am going to discuss this with her this evening and I already know what she will say but I am struggling with this one so much because I feel like it is either spiritual warfare or mental illness and I am soooooo feeling like this is spiritual warfare that God can and will pull me out of.
 
avatar
monkeybee replied to designmom651's response:
Thank you for the reminder. I just have this feeling that the meds are wrong, that they are keeping me from the whole truth, that they are some how damning. And I feel like if I draw close enough to him and stand in him, he will protect me from the enemy.


The therapist I talked to at iop said something similar to what you are saying also. He told me what I am thinking...coming off of my meds...is like an experiment and it is at the expense of my health and the expense of my family and kiddos. I just don't know what to believe. Hopefully talking about this with my therapist will help. It's just I feel so connected to the Lord in such a big way so suddenly and I just feel like all of this is not coming from me. It is like history repeating itself only this time I shouldn't give into the meds, I should cling to him and if I do, I will have the euphoric relationship with him without the depression.
 
avatar
monkeybee replied to monkeybee's response:
I saw my tdoc tonight and I discussed this with her. She gently told me she thought my emotions and thoughts were excitements. She wasn't sure what was cause for my change in mood just yet. She tried so hard not to tell me that my expressed views were crazy and told me would tell me if and when they were.

This aside, she was adamant for a number of very logical reasons. Because of this I have agreed to take my meds until at least I see my pdoc on Mon. I will discuss this more with her.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

Differentiating bipolar disorder from borderline personality disorderExpert
Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
Was this Helpful?
110 of 127 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.